I've had terrible symptoms of what my doctor claims to be anxiety for over a year, that include chest pains, shortness of breath every day, nausea, palpitations, seeing heartbeat in my eyes, neck throbbing and pain, cold feeling in my heart, weakness/EXTREME fatigue (feeling like my body's just going to shut down) and overall a constant, nervous-sick feeling right over where my heart is...it feels like it's dying... I've had an echocardiogram stress test and a CT scan of the heart done and the docs (2 different cardiologists) say nothing appears to be wrong.
I have been treating it for anxiety, which include lots of exercise, better diet, relaxing activities (yoga or stretching) and I've tried:
-propranolol (made me feel like i was going into heart failure),
-paxil (made symptoms worse, including severe jaw clenching)
-buspar (no change besides disturbing thoughts and dreams)
-various natural supplements
-xanax (only took when symptoms were abnormally severe, and worked; made me feel normal, which is VERY rare)
- I want to TRY gabapentin, because I'm hoping it's a neurological problem...but I'm scared because I usually have bad reactions to meds.
For the record I have also had a brain MRI and CT angiogram of my head which also seem normal.
Got my thyroid checked out and did some other blood tests a while back when I first started having symptoms, which also were all normal.
I want to believe it is a problem with my nervous system, as I also get dizzy and disorientated easily, and my eyes ache sometimes and I get spotty vision...I abused a LOT of drugs when I was a teenager, and I even had a couple of close calls (overdosing) on amphetamines... I also smoked a lot of what is called "spice" (a synthetic drug that was later found out to be quite dangerous)...
but right now I'm really afraid it's my heart, because I feel it right there!
Any advice?? I feel like I don't know where to turn...
Oh yea I have anxiety to its a very tuff thing to deal with it gets easier as young go on but you have to fight hard to pull yourself threw it I to have a lot of the same symptoms as you and was told it was anxiety but my test went that positive of an out come. But I thank god the days I'm here. Good luck and xanax is what I use but use in moderation because that is highly addictive and had severe withdraw from it.
It sounds like you've been checked out pretty well, I think I would trust my doctors. Also, there is a thought process that says the more tests you take, the more chance of a false positive which could lead to an unnecessary invasive procedure so you may have trouble finding another doctor willing to do further heart tests.
I would also not be too quick to get on Gabapentin. I spent a little time on that and it is a serious drug that can really mess you up. The side effects are very extreme for many so be careful what you ask for.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.